Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Child developed rash on body. Has itching, taking antihistamine, calamine. No relief

my 20year old daughter has developed a pin prick rash on her body starting on her torso and spreading over a couple of days to her legs and arms now also her face and hands are affected.she has no fever or other ill effects, just continual itching for which she has taken an antihistamine and applied calamine lotion which are not reaally helping, help
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

Welcome to healthcare magic

Your daughter seems to be suffering from Acute urticaria. It is characterized by itchy red or skin colored raised wheals which is transient, that means appears in one place and soon disappears from there to appear somewhere else. The most common cause of acute urticaria is food. Seafood, meat, poultry, egg, milk, apples, brinjal, strawberry, coloring agents etc are commonly implicated. It is subjective and any food can cause it. Other common causes are medicines, infections, insect bites etc.

You can take anti histamines like cetrizine 10 mg or Fexofenadine 180 mg once daily or Levocetrizine 5 mg once daily. If it is not coming under control the dose can be increased to twice a day. A shot of inj Avil also will help for which you need to see a dermatologist. Try to rule out the trigger. Acute urticaria may last for three to five days even if the trigger is eliminated.

Hope this helped

Take care
Answered: Thu, 11 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor